Email: demarco at northwestern dot edu
Department of Mathematics
2033 Sheridan Road
Evanston, IL 60208-2730
Office: Lunt 304
Teaching, Winter 2017: Math 430-2 Geometry and Dynamics
MWF 11-11:50am, Lunt 103
All course information can be found on Canvas. Please email me if you would like access to the page.
Primary research interests: Dynamical systems and complex
CV, updated February 2017.
Variation of canonical height and equidistribution, with N.M. Mavraki.
Submitted for publication, 34 pages. pdf
Bounded height in families of dynamical systems,
with D. Ghioca, H. Krieger, K.D. Nguyen, T.J. Tucker, and H. Ye.
Preprint, 25 pages. pdf
Rationality of dynamical canonical height, with D. Ghioca.
Submitted for publication, 35 pages. pdf
Convex shapes and harmonic caps, with K. Lindsey.
To appear, Arnold Math. J., Special volume for 25th anniversary of IMS. pdf
The classification of polynomial basins of infinity, with K. Pilgrim.
To appear, Ann. Sci. Ecole Norm. Sup., 79 pages. pdf
KAWA Lecture Notes: Dynamical moduli spaces and elliptic curves.
To appear, Ann. Fac. Sci. Toulouse Math., 27 pages. pdf
Bifurcations, intersections, and heights.
Algebra & Number Theory, 10 (2016), 1031-1056. pdf
Degenerations of complex dynamical systems II: Analytic and algebraic stability,
with Xander Faber and an Appendix by Jan Kiwi.
Math. Ann., 365 (2016), 1669-1699. pdf
Torsion points and the Lattes family, with Xiaoguang Wang and Hexi Ye.
American J. of Math., 138 (2016), no. 3, 697-732. pdf
Bifurcation measures and quadratic rational maps, with Xiaoguang Wang and Hexi Ye.
Proc. London Math. Soc., 111 (2015), no. 1, 149-180. pdf
Degenerations of complex dynamical systems, with Xander Faber.
Forum of Mathematics, Sigma. 2 (2014), e6, 36 pages. Available from the publisher
Special curves and postcritically-finite polynomials, with M. Baker.
Forum of Mathematics, Pi. 1 (2013), e3, 35 pages. Available from the publisher
The geometry of the critically-periodic curves in the space of cubic
polynomials, with A. Schiff.
Experimental Math. 22 (2013), no. 1, 99-111. pdf
Combinatorics and topology of the shift locus.
Conformal Dynamics and Hyperbolic Geometry, AMS Contemporary Mathematics.
Volume in honor of Linda Keen's birthday. 573 (2012) 35-48. pdf
The conformal geometry of billiards, pdf
Bulletin of the AMS. 48 (2011), no. 1, 33-52.
Critical heights on the moduli space of polynomials, with K. Pilgrim.
Advances in Mathematics. 226 (2011) 350-372. pdf
Preperiodic points and unlikely intersections, with M. Baker.
Duke Math. Journal. 159 (2011), no. 1, 1-29. pdf
Polynomial basins of infinity, with K. Pilgrim.
Geom. Funct. Anal. 21 (2011), no. 4, 920-950. pdf
Hausdorffization and polynomial twists, with K. Pilgrim.
Discrete Contin. Dyn. Sys., Ser. A. 29 (2011), no. 4, 1405-1417.
Special issue, Trends and developments in dynamical systems, Part III. pdf
Enumerating the basins of infinity for cubic polynomials, with A.
J. Difference Equ. Appl. 16 (2010) 451-461.
Special issue dedicated to Robert L. Devaney. pdf
Trees and the dynamics of polynomials, with C. McMullen.
Ann. Sci. Ecole Norm. Sup. 41 (2008) 337-383. pdf
Finiteness for degenerate polynomials.
Holomorphic Dynamics and Renormalization: A Volume in Honour of J. Milnor's 75th birthday.
Fields Institute Communications, AMS, 53 (2008) 89-104. pdf
Transfinite diameter and the resultant, with R. Rumely.
J. Reine Angew. Math. 611 (2007) 145-161. pdf
The moduli space of quadratic rational maps.
Journal of the AMS. 20 (2007) 321-355. pdf.
Iteration at the boundary of the space of rational maps.
Duke Math. Journal. 130 (2005) 169-197. pdf.
Dimension of pluriharmonic measure and polynomial
endomorphisms of C^n, with Ilia Binder.
International Math. Research Notices. 11 (2003) 613-625. pdf.
Dynamics of rational maps: Lyapunov exponents, bifurcations,
and metrics on the sphere.
Mathematische Annalen. 326 (2003) 43-73. pdf.
Dynamics of rational maps: a positive current
on the bifurcation locus.
Math. Research Letters. 8 (2001) 57-66. pdf.
Stability of H, D, and N atoms in solid ammonia
above 100K, with A. Brill and D. Crabb.
J. Chem. Phys., 108 (1998) 1423-1428.
From graduate school
Holomorphic families of rational maps: dynamics, geometry, and potential theory
Ph.D. thesis, Harvard University, 2002. pdf
Riemannian symmetric spaces and bounded domains in C^n.
Minor thesis, Harvard University, 1999. Available upon request.